Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On representable linearly compact modules


Authors: Nguyen Tu Cuong and Le Thanh Nhan
Journal: Proc. Amer. Math. Soc. 130 (2002), 1927-1936
MSC (1991): Primary 13C05; Secondary 13J99
Published electronically: December 31, 2001
MathSciNet review: 1896024
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For a flat $R-$module $F,$ we prove that $\operatorname{Hom}_{R}(F,-)$ is a functor from the category of linearly compact $R-$modules to itself and is exact. Moreover, $\operatorname{Hom}_{R}(F,M)$ is representable when $M$ is linearly compact and representable. This gives an affirmative answer to a question of L. Melkersson (1995) for linearly compact modules without the condition of finite Goldie dimension. The set of attached prime ideals of the co-localization $\operatorname{Hom}_{R}(R_{S},M)$ of a linearly compact representable $R-$module $M$ with respect to a multiplicative set $S$ in $R$ is described.


References [Enhancements On Off] (What's this?)

  • [B] N. Bourbaki, Éléments de mathématique. Fascicule XXVIII. Algèbre commutative. Chapitre 3: Graduations, filtra- tions et topologies. Chapitre 4: Idéaux premiers associés et décomposition primaire, Actualités Scientifiques et Industrielles, No. 1293, Hermann, Paris, 1961 (French). MR 0171800
  • [C-N] N. T. Cuong and T. T. Nam, A local homology theory for linearly compactmodules, Preprint.
  • [J] C. U. Jensen, Les foncteurs dérivés de \varprojlim et leurs applications en théorie des modules, Lecture Notes in Mathematics, Vol. 254, Springer-Verlag, Berlin-New York, 1972. MR 0407091
  • [L] Daniel Lazard, Autour de la platitude, Bull. Soc. Math. France 97 (1969), 81–128 (French). MR 0254100
  • [Lef] Solomon Lefschetz, Algebraic Topology, American Mathematical Society Colloquium Publications, v. 27, American Mathematical Society, New York, 1942. MR 0007093
  • [Lep1] Horst Leptin, Linear kompakte Moduln und Ringe, Math. Z. 62 (1955), 241–267 (German). MR 0069811
  • [Lep2] Horst Leptin, Linear kompakte Moduln und Ringe. II, Math. Z. 66 (1957), 289–327 (German). MR 0086798
  • [M1] I. G. Macdonald, Duality over complete local rings, Topology 1 (1962), 213–235. MR 0151491
  • [M2] I. G. Macdonald, Secondary representation of modules over a commutative ring, Symposia Mathematica, Vol. XI (Convegno di Algebra Commutativa, INDAM, Rome, 1971) Academic Press, London, 1973, pp. 23–43. MR 0342506
  • [Ma] Hideyuki Matsumura, Commutative ring theory, Cambridge Studies in Advanced Mathematics, vol. 8, Cambridge University Press, Cambridge, 1986. Translated from the Japanese by M. Reid. MR 879273
  • [Me] Leif Melkersson, Cohomological properties of modules with secondary representations, Math. Scand. 77 (1995), no. 2, 197–208. MR 1379266
  • [M-S] Leif Melkersson and Peter Schenzel, The co-localization of an Artinian module, Proc. Edinburgh Math. Soc. (2) 38 (1995), no. 1, 121–131. MR 1317331, 10.1017/S0013091500006258
  • [S] Rodney Y. Sharp, Secondary representations for injective modules over commutative Noetherian rings, Proc. Edinburgh Math. Soc. (2) 20 (1976), no. 2, 143–151. MR 0414538
  • [Z] Daniel Zelinsky, Linearly compact modules and rings, Amer. J. Math. 75 (1953), 79–90. MR 0051832

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 13C05, 13J99

Retrieve articles in all journals with MSC (1991): 13C05, 13J99


Additional Information

Nguyen Tu Cuong
Affiliation: Institute of Mathematics, P.O. Box 631, Boho, 10.000 Hanoi, Vietnam
Email: Cuongnt@hn.vnn.vn

Le Thanh Nhan
Affiliation: Institute of Mathematics, P.O. Box 631, Boho, 10.000 Hanoi, Vietnam

DOI: http://dx.doi.org/10.1090/S0002-9939-01-06298-0
Keywords: Linearly compact module, secondary representation, co-localization
Received by editor(s): September 20, 2000
Received by editor(s) in revised form: February 1, 2001
Published electronically: December 31, 2001
Additional Notes: This work was supported in part by the National Basis Research Program in Natural Science of Vietnam
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 2001 American Mathematical Society